Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Skin

I was on some antibiotics called doxycyline or something for over a year and they worked good kept the acne of my face and back but i kept feeling like i couldnt breath properly shortness or breath so i stoped and that problem went away but all my acne has come back bad. I now got a prescription for minomycin or something and todays the first day ive taken it. Im just wondering is it safe for me to take this new antibiotic cause i really got no other choice becuase ive tryed like 3 differnt face washs and like 8 acne creams. My skin never used to do this but in the last 3 years or so everytime i wet my face my face seems to get tight and dry. ive herd to hot of water can do this so i have the water at a good tempreture and it helps a little and i put moisturizer on after but its annoying having to do that. Does my skin feel like this because of all the years ive put acne cream on its like wearing my skin away or something.
1 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi,

Acne is most common during adolescence and frequently continues into adulthood. For most people, acne diminishes over time but there is no way to predict how long it will take to disappear entirely.The causes of acne are multi-factorial and different for each person, and therefore the treatments used vary from person to person. There are plenty of medications available for acne treatment. Minocycline belongs to the tetracyclines  and are thought to exert their antimicrobial effect by the inhibition of protein synthesis. It is a semisynthetic derivative of tetracycline and is active against many tetracycline resistant strains of organisms such as staphylococci, streptococci and E. coli. It is indicated in many diseases including skin and soft tissue infections such as cystic and pustular types of acne.It can also affect the rest of the body  and can result in side effects such as nausea, vomiting, diarrhea,  dysphagia, enterocolitis, photosensitivity, hypersensitivity reactions, oral and vaginal thrush, or liver function abnormalities. Minomycin has also been associated with hyperpigmentation when used for prolonged periods. It would be best to discuss the risks and benefits of taking these antibiotics with your doctor.  Other methods used for acne removal include hormonal treatment, phototherapy, chemical peels,  and laser treatment.

Take care and keep us posted.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions